MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261216
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735)
Date of Event 07/18/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Udi for gore® excluder® iliac branch component (b)(4).Udi for gore® excluder® internal iliac component (b)(4).Udi for gore® excluder® contralateral leg component (b)(4).Udi for gore® excluder® contralateral leg component (b)(4).The review of the manufacturing records verified that the lots involved in this event met all pre-release specifications.The devices were discarded at the facility and are therefore not available for investigation.Please note: this report is associated with mfr report # 2953161-2018-00076.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018, this patient underwent endovascular treatment for an isolated aneurysm of the right common iliac artery in the absence of an abdominal aortic aneurysm.The patient was therefore treated with gore® excluder® aaa endoprostheses as well as gore® excluder® iliac branch endoprostheses.On (b)(6) 2018, computed tomography imaging identified an infection around the iliac branch endoprostheses.An abscess is held responsible for having spread the bacterial infection to the pelvic region.There was no infection known to have existed in the area of treatment prior to device implant.On (b)(6) 2018, all gore® excluder endoprostheses were reported to have been explanted due to the infection.On (b)(6) 2018, it was reported that the patient has died.The exact date and cause of death are currently unknown.
 
Additional Manufacturer Narrative
Changed type of reportable event.Please note: this report is associated with mfr report # 2953161-2018-00076.
 
Event or Problem Description
On (b)(6) 2018, all gore® excluder endoprostheses were reported to have been explanted due to the infection.The next day, on (b)(6) 2018, the patient reportedly expired.As a complication in the aftermath of the explant procedure, the combination of severe sepsis and hypotension was thought to be the probable cause of death.
 
Additional Manufacturer Narrative
Adverse event or problem: outcomes attributed to adverse event: corrected selection.Date of death: added date.Please note: this report is associated with mfr report # 2953161-2018-00076.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7815797
Report Number3007284313-2018-00238
Device Sequence Number11374197
Product Code MIH
UDI-Device Identifier00733132622429
UDI-Public00733132622429
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2020
Device Catalogue NumberRLT261216
Device Lot Number15939059
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/06/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age62 YR